MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. MCKESSON PREVENT® R SHIELDED IV CATHETERS; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. MCKESSON PREVENT® R SHIELDED IV CATHETERS; INTRAVASCULAR CATHETER
Model Number 192-PB20116
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using mckesson prevent® r shielded iv catheters the needle failed to retract.There was no report of patient impact.The following information was provided by the initial reporter: needle not retracting when button is pushed.
 
Additional Manufacturer Narrative
Date of event is unknown; awareness date has been used for this field.Lot# 183216 was reported, however, this is not a lot # manufactured for the reported catalog #.Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval yes, d9: returned to manufacturer on: 25-apr-2022.Investigation summary: our quality engineer inspected the samples submitted for evaluation.Bd received five unopened units from lot number 0183216.To inspect for retraction failure the device will be visually inspected for any visible defects.This includes bound springs, excess gel, and more.There were no defects observed upon visual inspection of the device.The devices were then tested for retraction by pressing the button.All four units retracted with no defects identified.As the device retracted and no defects were observed in the returned units the defect cannot be confirmed.A device history record review showed no non-conformances associated with this issue during the production of this batch.H3 other text : see h10.

Brand Name
MCKESSON PREVENT® R SHIELDED IV CATHETERS
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14112581
Report Number1710034-2022-00185
Device Sequence Number2121607
Product Code FOZ
UDI-Device Identifier10612479250007
UDI-Public10612479250007
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number192-PB20116
Device Catalogue Number380234
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown